• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T MACHINE DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

CONCORD MANUFACTURING 2008T MACHINE DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM Back to Search Results
Catalog Number UNKNOWN- 2008T MACHINE
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Hypoxia (1918); Itching Sensation (1943); Vomiting (2144); Reaction (2414); Respiratory Failure (2484)
Event Date 05/15/2020
Event Type  Injury  
Manufacturer Narrative
The plant investigation is in process. A supplemental mdr will be submitted upon completion of this activity.  .
 
Event Description
A voluntary medwatch was received which reported that a patient on hemodialysis (hd) for renal replacement therapy (rrt), experienced a suspected allergic reaction to benadryl administered during hd therapy on (b)(6) 2020. The treatment record indicated the patient arrived for their regularly schedule hd treatment. The patient¿s pre-treatment vital signs consisted of a blood pressure (b/p)
=
91/45, heart rate (hr)
=
80, respirations
=
18, 2+ lower extremity edema and bilateral decreased breath sounds. Hd was initiated on a 2008t machine at 17:06 without difficulty and at 17:21 the patient was given intravenous push (ivp) benadryl 25 mg for reported itching. Within minutes of receiving the benadryl, the patient experienced ¿seizure like activity¿ (specifics not provided), changes in mental status and began foaming at the mouth. The treatment was discontinued, and the patient¿s vitals were b/p
=
99/42 and a hr
=
98. The patient began to vomit (timeline not provided) and was suctioned with good success. Following suctioning, the patient began to clear their throat, at which point emergency medical services (ems) was contacted. The patient was given intravenous (iv) epinephrine 0. 3 mg at 17:45, and upon ems¿s arrival the patient¿s eyes were ¿rolling into the back of his head. ¿ the patient was non-responsive (despite some grunting) and was transported to the emergency room (er). The discharge summary confirmed the patient presented to the er, obtunded with an altered mental status, significant wheezing/respiratory distress, vomiting, atrial fibrillation (timeline not provided) and hypoxia (oxygen saturation 84% on room air). Vitals upon arrival were a b/p
=
114/78, hr
=
91 (atrial fibrillation), respirations
=
20, temperature
=
36. 9. Upon arrival to the er, the patient was given an albuterol nebulizer at 17:40, which improved their mentation and oxygenation. Additionally, solumedrol was administered at 17:35, epinephrine (2nd dose) at 17:49, and zofran at 17:46 (resolved vomiting). The patient¿s breathing began to improve, and they received an iv dose benadryl 75 mg (rationale not provided) and became somnolent. The patient received a 3rd dose of epinephrine at 17:55 and continued to improve. In total, the patient received 500 cc of normal saline during the event for a b/p of 120/30. The decision was made to keep the patient overnight for observation, to avert a second allergic reaction when the benadryl and solumedrol wear off. It was reported that the patient has had benadryl many times, and it would be atypical for the patient to have an anaphylactic reaction. The discharge summary indicated causality could be attributed to flash pulmonary edema, secondary to a rapid ventricular response to their atrial fibrillation, based on a chest x-ray. The patient has a documented history of pulmonary edema. The events were also likely to be an allergic reaction to ribs the patient had consumed prior to hd therapy that day. The patient was discharged after approximately 14 hours in stable condition. The patient returned to the outpatient dialysis clinic on (b)(6) 2020 to complete the hd treatment which was discontinued the day before. The patient¿s discharge diagnoses were acute respiratory failure with hypoxia, due to anaphylaxis.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand Name2008T MACHINE
Type of DeviceDIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
matthew amaral
920 winter st
waltham, MA 02451
7816999758
MDR Report Key10183776
MDR Text Key196116424
Report Number2937457-2020-01125
Device Sequence Number1
Product Code KDI
Combination Product (y/n)N
Reporter Country CodeUS
PMA/PMN Number
K121341
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type company representative,health
Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received06/23/2020
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Catalogue NumberUNKNOWN- 2008T MACHINE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional?
Was the Report Sent to FDA?
Device AgeMO
Event Location No Information
Date Manufacturer Received06/23/2020
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Is the Device Single Use? No
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Reuse

Patient Treatment Data
Date Received: 06/23/2020 Patient Sequence Number: 1
Treatment
FRESENIUS DIALYZER
-
-